High Wind, Nantucket
- When
- March 10, 10:53 AM EST
- Where
- Nantucket forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
A wind gust to 60 mph was recorded at Nantucket Memorial Airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A wind gust to 60 mph was recorded at Nantucket Memorial Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 10, 8:25 AM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 825 AM EST SUN MAR 10 2002 CDFNT HAS MOVD OFFSHR AND STG CAA HAS BEGUN IN ITS WAKE. CONTG WND ADVY FOR S CSTL ZNS WHERE HIEST PROB OF SUSTAINED ADVY CRIT EXISTS PER BUFKIT SOUNDGS AND EXPERIMENTAL ETA PROGS. MAY HAVE TO EXPAND INTO RI AND CNTRL/ERN MA LATER THIS MRNG. STGST WNDS NOT XPCTD TIL MID-LATE AFTN. GALE WRNGS POSTED FOR ALL CSTL WATERS. LTL CHG FM PREV FCST AS SFC HI MOVS OFFSHR MON. NXT CHC PCPN LATE MON NGT INTO TUE. .BOX... CT...NONE. MA...WIND ADVY TDA ZNS 20>24. NH...NONE. RI...WIND ADVY TDA ZNS 5>7. MARINE...GLW ALL CSTL WATERS.
CTZ004-MAZ004>007-012>021-RIZ001>007-101030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EST SUN MAR 10 2002 ...SEVERE THUNDERSTORM WATCH 23 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR CENTRAL AND EASTERN MASSACHUSETTS...NORTHEAST CONNECTICUT AND RHODE ISLAND HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH EASTERN RHODE ISLAND AND EASTERN MASSACHUSETTS AT 5 AM. THEY HAVE BEEN WEAKENING AND THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED. LOCALIZED WIND GUSTS TO 50 MPH ARE STILL POSSIBLE IN A FEW THUNDERSTORMS...AS WELL AS ALONG THE SOUTH SHORE WHERE A WIND ADVISORY IS IN EFFECT. DRV
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2002Every state in 2002This day in weather historyWarnings in Massachusetts, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282817.